| Model Number |
368589 |
| Medical Device Problem Code |
Coagulation in Device or Device Ingredient (1096)
| Health Effect - Clinical Code |
No Patient Involvement (2645)
| Date of Event |
10/14/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.(b)(4).
Event or Problem Description
It was reported with the use of the bd vacutainer® k2 edta (k2e) 18 mg blood collection tubes experienced clotting/micro clots/fibrin clots.The following information was provided by the initial reporter: the customer stated "tubes are used for automated blood bank, but we have been having problems with this lot number clotting.The tubes are labeled correctly as k2 edta but the liquid in the tube is incorrect.I believe it is clot activator instead of anticoagulant.".
Additional Manufacturer Narrative
H.6.Investigation: bd had not received samples or photos for the investigation.5 in-house retains were tested and the customer¿s indicated failure mode of ¿clotting¿ with the incident lot was not observed in the retention samples.Titration was performed and all tubes passed.All retention samples were within specifications.In addition retains were visually inspected with no issues being identified.All tubes met specification requirements.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.Bd was unable to duplicate or confirm the customer¿s indicated failure mode with the retention samples bd was not able to identify a root cause for the indicated failure modes.
Event or Problem Description